Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

190 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes dizziness after taking Dutasteride and Tamsulosin?

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3919 Questions

default
Posted on Tue, 4 Apr 2017 in Medicines and Side Effects
Question: I am taking Dutasteride / tamsulosin and it makes me dizzy all day. Can I stop taking it? I have 30 day supply of Dutasteride I can substitute. Can I take it in the morning?
Thanks
doctor
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
This is probably causing a drop in blood pressure.

Detailed Answer:
Hi,

This medication causes a drop in blood pressure and that's probably why you are having this dizziness. I will suggest that you drink much fluids and avoid changing positions rapidly from sitting to upright. Drinking much fluids might make urination difficult for which this drug was prescribed worse. I will say,, stop it and relay this information to your doctor. There is no risk of withdrawal effects.

Yes, it can be taken in the morning but would cause even more dizziness during the day. It is mainly to reduce excess trips to the bathroom and may not exactly help you should you change the timing.

I hope this helps. I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Tamsulosin

doctor1 MD

I was given a urine test today. The test showed positive for opiate use. To the best of my knowelege I have not taken anything or eaten anything that would cause my test to be hot(positive). The only pain medication I have taken today was 600 mg. of ibuphrophen and 150 mg. of pregabalin for my neuropathy. I also am taking 750 mg. of levofloxacin and0.4 mg. of tamsulosin. the only thing exotic that I have eaten was a multi-grain fiber bar from kashai. I need to know what possibly could have my test come up hot. Thank you for your assistance.

doctor1 MD

i am 45 years old have been to numerous urologists, top of the line urologists.i dont have bph ,no infection,no obstruction,no prostitus ,have take all the antibiotics , i do take flomax or it is difficult to urinate though i dont have bph , had a cystiscope done the looked inside of the penis said prostate was fine bladder fine ......ultrasounds fine , psa are 0.5 free psa 0.3 and psa % free is 60> 25 percent .this has gone on for years in the beginning we started with prostitus and all the antibiotics nothing changed and so on ..also even dht levels are 22 normal is 25-75 so this is low which is better than high.......still have penis sensation and urge to urinate every hour and wake up in the morning with prostate fluid at end of penis ...sex life fine erection fine have sex 2 or 3 time week no pain ...any help thanks very bothersome

doctor1 MD

Been having prostate isssues last 5 years ,started at 51 yrs of age now 55 been on flomax ,vesicare worked to a degree for a while. Now with different dr. now on jayln , nothing works have all symtoms bph . told prostate is average size for age whatever that means.... thinking about greenlight what do you think ,thank you

doctor1 MD

Hi! I'm a 46 years old male, and I've had UTI (E. Coli in the urine) for 6 months. approx. 2 months ago my urine was clear from bacteria (after treatment with different antibiotics), and I've had blood in the urine twice - first it was 6 months ago and now. The blood disappeared in one or two hours after drinking a lot of water. And there was pain, after voiding the bladder twice, the third time it was painful and only a little volume of urine in red color. My question is, could this be because of the inflammation (prostate and bladder), because the last one month I stopped using tamsulosin? Or should I have a cystoscopy for more accurate diagnosis?

doctor1 MD

I recently saw urologist have me taking tamsulosin hcl 0.4 mg have not stated taking it has yet cause I am worried about interaction with other pills I am taking for blood pressure, hydrochlorothiazide 25 mg, potassium cl er 20, simvastatin 20 mg

doctor1 MD

My husband, 85 yrs old, has experienced chills . The same problem as several times before when he had bladder infections. He takes 1 Ciprofloxacin every Wed and Sun as ordered by his urinary Dr. He also takes 1 Tamsulosin Hcl 0.4mg every day. His...

doctor1 MD

Does sildenafil have a bad reaction to amiodarone, chlorthalidone , atorvastin calcium or tamsulosin?